MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the ureter during a ureteroscopy with laser lithotripsy procedure performed on an unknown date.During the procedure, the basket was inserted into the patient, the handle was actuated but the basket failed to open.The basket was tested outside of the patient and found it would work.The basket inserted back into the patient and captured a stone.However, the basket stopped responding when the handle was actuated and started unraveling.The physician made multiple attempts to get the basket to open but failed.The basket was starting to grab ureteral tissue and would not open.When the basket with the stone was pulled out, the ureter disconnected from the bladder.Surgery was performed to reconnect the ureter to the bladder.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h2: block b5 and h6 device codes has been updated based on the additional information received on august 17, 2022.Block h6: patient code e2401 is being used to capture the reportable event of the ureter became disconnected from the bladder.Impact code f19 is being used to capture the reportable issue of surgical intervention to reconnect the ureter.Device code a0401 captures the reportable event of he outer jacket of the entire working length of the basket detached from the basket.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the ureter during a ureteroscopy with laser lithotripsy procedure performed on an unknown date.During the procedure, the basket was inserted into the patient, the handle was actuated but the basket failed to open.The basket was tested outside of the patient and found it would work.The basket inserted back into the patient and captured a stone.However, the basket stopped responding when the handle was actuated and started unraveling.The physician made multiple attempts to get the basket to open but failed.The basket was starting to grab ureteral tissue and would not open.When the basket with the stone was pulled out, the ureter disconnected from the bladder.Surgery was performed to reconnect the ureter to the bladder.Additional information received on august 17, 2022.The outer jacket of the entire working length detached from the basket.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the ureter during a ureteroscopy with laser lithotripsy procedure performed on an unknown date.During the procedure, the basket was inserted into the scope, the handle was actuated but the basket failed to open.The basket was tested outside of the patient and found it would work.The basket inserted back into the patient and captured a stone.However, the basket stopped responding when the handle was actuated and started unraveling.The physician made multiple attempts to get the basket to open but failed.The basket was starting to grab ureteral tissue and would not open.When the basket with the stone was pulled out, the ureter disconnected from the bladder.Surgery was performed to reconnect the ureter to the bladder.The complaint device was not returned.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h2: block b5 and h6 device codes has been updated based on the additional information received on august 17, 2022.Block h6: patient code e2401 is being used to capture the reportable event of the ureter became disconnected from the bladder.Impact code f19 is being used to capture the reportable issue of surgical intervention to reconnect the ureter.Device code a0401 captures the reportable event of the outer jacket of the entire working length of the basket detached from the basket.Block h10: the returned a gemini basket was analyzed, there are three photo provided by the customer and it shows that the luer lock (heat shrink) is separated/removed from the handle.Additionally in other picture is possible observed that the basket is retracted and inside the sheath.The other picture it is observed the pouch with the information which matches with the complaint information.During visual inspection the luer lock (heat shrink) moved out from the handle (unscrewed).Also observed that the basket was inside the sheath.A functional inspection was performed, the device was assembled correctly (screw back the luer lock to the handle).The handle was actuated, and the basket was able to open/close properly.The reported event was not confirmed.Based on all available information, it is possible that operational factors, interaction of the device with other device such as the interaction with the anatomical body during the procedure could have caused that the luer lock got unscrewed.Consequently, affect the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15232209
Report Number3005099803-2022-04623
Device Sequence Number4899541
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number0027443137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/17/2022
01/05/2023
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/08/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown